Alert archive / Washington / Wind Advisories in 2007

Wind Advisory 10, NWS Seattle, WA

October 7, 2007San Juan County, Washington

NWS Seattle, WA issued this wind advisory at Oct 7, 2007, 9:38 AM PDT for San Juan County, Washington. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Oct 7, 2007, 9:38 AM PDT (16:38 UTC)
Expired
Oct 7, 2007, 3:00 PM PDT
In force
5 hr
Issued by
NWS Seattle, WA

County San Juan County, WA

The radar

The Seattle radar (KATX), 54 km from the middle of the area, began a volume at 16:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Quillayute State, WA (KUIL), launched 12:00Z, 4.6 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Quillayute State, WA at 12:00Z on 2007-10-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Quillayute State, WA at 12:00Z on 2007-10-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 210 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
673 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
210 m²/s²
0-3 km storm-relative helicity
260 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KSEW 071638
NPWSEW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
938 AM PDT SUN OCT 7 2007

WAZ001-503-506-510-072200-
/O.NEW.KSEW.WI.Y.0010.071007T1638Z-071007T2200Z/
SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-WESTERN SKAGIT COUNTY-
ADMIRALTY INLET AREA-
938 AM PDT SUN OCT 7 2007

...WIND ADVISORY IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON. 

VERY WINDY CONDITIONS WILL CONTINUE THROUGH MID AFTERNOON IN THE
NORTH INTERIOR OF WESTERN WASHINGTON...WITH SUSTAINED WINDS IN THE
25 TO 35 MPH RANGE AND GUSTS OF 40 TO 50 MPH.

WINDS THIS STRONG CAN SNAP SMALL TREE BRANCHES AND TOPPLE SMALL
OR SHALLOW-ROOTED TREES...ESPECIALLY SINCE LEAVES REMAIN ON MOST
OF THE DECIDUOUS TREES. LOCAL POWER OUTAGES ARE ALSO POSSIBLE.
MOTORISTS...ESPECIALLY THOSE DRIVING HIGH PROFILE VEHICLES...
SHOULD BE ALERT FOR SUDDEN CROSS WINDS.

SO FAR THE STRONGEST WINDS HAVE BEEN REPORTED AT WHIDBEY ISLAND
...WHERE SUSTAINED WINDS HAVE BEEN AROUND 35 MPH WITH GUSTS AS
HIGH AS 48 MPH.

THESE CONDITIONS ARE THE RESULT OF A VIGOROUS PACIFIC FRONTAL
SYSTEM MAKING ITS WAY ACROSS WESTERN WASHINGTON. THE COLD FRONT
WAS NEARING THE COAST AT 930 AM...AND IT WILL SWING THROUGH THE
NORTH INTERIOR AROUND 2 PM. WINDS WILL EASE AFTER THE FRONT
PASSES.

$$

MCDONNAL

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this wind advisory went out at Oct 7, 9:30 AM PDT, 8 minutes earlier.

Area forecast discussion, Oct 7, 9:30 AM PDT, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
930 AM PDT SUN OCT 7 2007

.SYNOPSIS...A COLD FRONT WILL BRING PERIODS OF RAIN AND WINDY
CONDITIONS TO WESTERN WASHINGTON TODAY AS IT CROSSES THE AREA. WEAK
HIGH PRESSURE WILL PRODUCE A BRIEF DRY PERIOD MONDAY...BUT ANOTHER
FRONT WILL BRING MORE RAIN TUESDAY. SHOWERS WILL FOLLOW THE FRONT ON
WEDNESDAY. YET ANOTHER FRONTAL SYSTEM WILL REACH THE AREA LATE THIS
WEEK...AND THE ACTIVE WEATHER PATTERN WILL CONTINUE INTO THE WEEKEND.

&&

.SHORT TERM...A PACIFIC FRONTAL SYSTEM WILL CONTINUE TO MAKE ITS WAY
ACROSS THE FORECAST AREA. THE SYSTEMS WARM FRONT MOVED INTO WRN WA
SAT EVENING AND LIFTED NORTHEAST OF THE AREA OVERNIGHT. THE COLD
FRONT MOVED PAST BUOY 5 -- LOCATED AT 46N/131W -- AT 4 AM...AND AT 9
AM IT EXTENDED FROM NORTHERN VANCOUVER ISLAND SOUTH-SOUTHWEST ACROSS
THE OFFSHORE WATERS.

THE COLD FRONT IS ON TRACK TO MAKE LANDFALL ON THE COAST AROUND 18Z
AND SWING THROUGH SEATTLE ROUGHLY 22Z. THE HEAVIEST RAIN WITH THE
WARM FRONT WAS ALONG THE NORTH COAST AND SOUTH SLOPES OF THE
OLYMPICS -- NO SURPRISE THERE -- WITH OVER AN INCH AT QUILLAYUTE AND
MORE THAN AN INCH AND A HALF OVER THE OLYMPICS. ANOTHER ONE TO TWO
INCHES WILL FALL TODAY AND TONIGHT OVER THE OLYMPICS AND ALONG THE
WEST SLOPES OF THE NORTH CASCADES -- A GOOD DOSE OF RAIN BUT NOT
ENOUGH TO RAISE RIVER FLOODING CONCERNS.

THE STRONGEST WIND REPORTS HAVE BEEN FROM WHIDBEY ISLAND...WHICH
REPORTED SUSTAINED WIND OF 33 MPH AND PEAK GUSTS INTO THE 40S AT 7
AM. WINDY CONDITIONS WILL CONTINUE THROUGH MID AFTERNOON WHEN THE
FRONT MOVES THROUGH.

PCPN WILL TAPER OFF RATHER QUICKLY BEHIND THE FRONT TONIGHT. THERE
WILL BE ONLY A BRIEF SPELL OF POST-FRONTAL WESTERLIES...AND THE AIR
MASS WONT BE ESPECIALLY COLD OR UNSTABLE. IT STILL LOOKS LIKE MON
WILL BE A DRY DAY WITH THE FLOW TURNING OFFSHORE AHEAD OF THE NEXT
BIG EVENT.

THAT NEXT BIG EVENT IS A WAVE THAT WILL UNDERGO RAPID CYCLOGENESIS
ON MON AS IT MOVES THROUGH THE BASE OF THE TROUGH ALONG 140W. THIS
FEATURES SURFACE LOW WILL DEEPEN FROM AROUND 1000 MB AT 12Z MON TO
AROUND 965 MB ON 12Z TUE AS IT CURLS NORTHEAST ALONG 130W. THE LOW
WILL WEAKEN AS IT MAKES ITS WAY NORTHWARD TUE AND TUE NIGHT...
PROBABLY MOVING INTO BRITISH COLUMBIA BETWEEN VANCOUVER ISLAND AND
THE QUEEN CHARLOTTES. IT WILL BE A DRAMATIC STORM...BUT THE IRONY IS
THAT FOR MOST OF WRN WA IT WILL GO RELATIVELY UNNOTICED. THE SYSTEMS
FRONT WILL BRING RAIN TO THE AREA TUE AND TUE NIGHT...BUT THE
SIGNIFICANT WINDS WILL BE LIMITED TO THE COAST AND COASTAL WATERS.
MCDONNAL

.LONG TERM...HERE IS THE LONG TERM DISCUSSION FROM THE EARLY MORNING
ISSUANCE OF THE AFD -- THE POST FRONTAL UPPER TROUGH ASSOCIATED WITH
THE DEPARTING LOW WILL GIVE SHOWERY CONDITIONS TO THE AREA WED. THE
LATEST GFS SOLUTIONS BRINGS A SPLITTING FRONT THROUGH THE AREA FRI
WHILE THE 00Z ECMWF SHOWS NO REAL SPLITTING AND A RATHER WET PERIOD
LATER THU INTO FRI. A SERIES OF SYSTEMS IN AN ACTIVE AND STRONG
PACIFIC JET CONTINUE THROUGH THE EXTENDED PERIOD AND AS FAR AS THE
EYE CAN SEE. AT THIS POINT WILL NOT CHANGE FORECASTS BEYOND THE TUE
PERIOD.  ALBRECHT

&&

.AVIATION...FROPA SHOULD BE AT KHQM AROUND 19Z AND PUGET SOUND
AROUND 22Z. MINOR ADJUSTMENTS TO THE TAFS FOR TIMING THE
FRONT...SHOWING SOME LOWER CONDITIONS WITH THE PRECIP IN THE FRONT
AND SCATTERED SHOWERS AND IMPROVING CONDITIONS BEHIND THE FRONT.
THERE MAY BE EXTRA SHOWERS THIS EVENING IN A PSCZ BUT PRETTY QUICK
DRYING OVERNIGHT TONIGHT OTHERWISE. WITH A SWITCH FROM ONSHORE FLOW
TO RATHER LIGHT WINDS AT DAYBREAK MONDAY UNDER 1018MB WEAK HIGH
PRES...AREAS OF LOW STRATUS AND VALLEY FOG MAY HAVE A CHANCE TO
DEVELOP OVERNIGHT.

KSEA WIND SOUTHERLY AND INCREASINGLY BREEZY TODAY...I WILL PROBABLY
SHOW IN THE 18Z TAF 18012G22KT AND FROPA AT 22Z WITH A SWITCH TO THE
SW. WIND WILL GO VRB06KT ARND 04Z THIS EVENING WITH THE PSCZ
ACTIVITY. MM

.MARINE...FCSTS ARE IN PRETTY GOOD SHAPE WITH A VIGOROUS FRONT
MAKING LANDFALL. SLY GALES BLOWING AT DESTRUCTION AND TATOOSH. NOT
QUITE AS STRONG OVER THE INLAND WATERS...BUT PEAK WINDS ON LAND HAVE
BEEN AROUND 34KTS FROM KNUW TO KBLI THIS MORNING SO FCST IS IN THE
BALLPARK. KEYSTONE FERRY OBSERVATION SUGGESTS SE GALES ADMIRALTY.
SMALL CRAFT ADVISORY PUGET SOUND LOOKS FINE...20-30KTS ON THE
KINGSTON RUN...LOWER ACROSS THE SOUTH SOUND. MM

&&

.SEW WATCHES/WARNINGS/ADVISORIES...GALE WARNING ALL WATERS EXCEPT
SMALL CRAFT ADVISORY FOR THE CENTRAL STRAIT OF JUAN DE FUCA AND
PUGET SOUND AND HOOD CANAL.

Nearby

Wind Advisories in Washington, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.